# SDR FFKA20081217001

- Difficulty date: December 17, 2008
- Submitted: December 23, 2008
- Operation: Air carrier
- Aircraft: N8954C
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7680146
- Aircraft time: 9,515 hours
- Engine: Lyc IO540K1G5D
- Engine time: 1,923 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: LW15473
- Part serial: 0306
- Condition: Inoperative
- Location: Fuel Sys
- Part time: 1,923 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ABOUT 40 OR SO MILES FROM AIRPORT, THE ENGINE DRIVEN FUEL PUMP DIED.  WHEN THE FUEL PRESSURE STARTED DROPPING THE PILOT WENT THROUGH THE "HAIL MARY" MANEUVER (SWITCH TANKS, MIXTURE RICH, CHECK THE MAGNETOS, ELECTRICAL FUEL PUMP ON).  AS SOON AS HE HIT THE ELECTRICAL FUEL PUMP THE ENGINE PICKED RIGHT UP.  PILOT MONITORED THE FUEL PRESSURE, BUT IT WAS SITTING RIGHT AT ZERO.  PILOT TURNED THE ELECTRICAL FUEL PUMP OFF AFTER THINGS SETTLED DOWN JUST TO MAKE SURE THIS WAS THE PROBLEM, BUT THE FUEL FLOW GAUGE ALSO STARTED TO DROP AND THE ENGINE BEGAN TO LOOSE POWER, SO HE TURNED IT BACK ON.  MX REPLACED FUEL PUMP AND NO FURTHER PROBLEMS WERE NOTED.
